MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-36-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Myalgia (2238); Osteolysis (2377); Implant Pain (4561)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As part of the manufacturer's recall campaign, the patient presented himself for a check-up of the device implanted in 2013 left hip prosthesis.The x-ray control showed a clear decentering of the prosthetic head a very large osteolysis in the acetabulum as a sign of inlay wear.There is an additional finding pronounced lumbar spine syndrome in polymyalgia rheumatica.During the revision surgery on (b)(6) 2023, he was able to radiological findings are confirmed.Because the socket was loose and osteolysis occurred due to the size then the complete socket change to a revision hip cup with tab and iliac pin.As part of the replacement operation, the changing the prosthetic head.
 
Additional Manufacturer Narrative
Pending investigation.2491734 180-01-54 - crown cup,cluster-hole gr.54 h7: z-2128-2021.
 
Additional Manufacturer Narrative
H3: the revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear and osteolysis after being implanted for 10+ years.It should also be noted that using both a lateralized liner and a group 2 acetabular liner with a 36mm femoral head creates a combination of the largest available head and the thinnest available acetabular liner (for group 2), which is a risk factor for early wear and lysis specified in the hhe.However, the reported wear and reason for revision cannot be confirmed as the devices were not available for evaluation and no pictures, radiographs, or medical records were provided at the time of this evaluation.
 
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available liner was used.The most likely underlying cause for the revision reported is a combination of risk factors specified in the hhe and being implanted for more than 10 years.However, the reported prosthesis wear or loosening cannot be confirmed from the reported information and the devices were not available for evaluation.This follow-up report is being submitted to relay corrected information.This follow-up report is being submitted to relay additional information.

Brand Name
NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
michael crader
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key18650814
Report Number1038671-2024-00158
Device Sequence Number8107611
Product Code JDI
UDI-Device Identifier10885862024329
UDI-Public10885862024329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2017
Device Catalogue Number136-36-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/15/2024
05/14/2025
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date04/26/2024
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown